INTRO Hello

jungletech

Explorer
Joined
Feb 4, 2026
Messages
37
Reaction score
24
Location
IL
Hi there. Most of the time I'm a cheerful, easygoing type, but weight gain from antipsychotics has been the absolute worst part of my life! Keeping my weight in check takes an absurd amount of effort, and even then I'm left with a belly that sticks out so much it looks like I'm in early menopause. I used to be pretty slender without trying, so going through all this has given me a lot of sympathy for people whose metabolisms are naturally worse off.

Currently I take Vraylar, which is meant to be weight neutral, yet it apparently raises cortisol and that specifically encourages belly fat. I'm roughly 15 pounds above my target weight, using 1 mg of semi from telehealth. On the semi I dropped 5 pounds almost immediately, then went 2 months without losing anything more, even when the dose went up. I bought 10 mg tirz from the grey market so I could begin tirz and the grey market at the same time. My hope is that the gip action will genuinely assist my metabolism, since that seems to be the problem rather than my habits.

Over the coming months I expect to concentrate on titrating the tirz upward and then see whether I need to change medications. Abilify crossed my mind since it's also supposed to be weight neutral.

Dieting and exercising as much as I do while getting no results is incredibly painful. All the hard workouts have given me so many injuries. Between the weight gain, the injuries and the higher cortisol, I feel old. I simply want my old body back and to feel good about how I look again, which I haven't felt since starting the medication.

If anyone has ideas for medication for severe bipolar with manic episodes that keeps the weight gain manageable, please tell me. On the bright side, my mental illness is completely under control now. So at this point I'm only complaining about side effects.

If anyone has ideas for which peptide combos offset medication weight gain, please tell me!

I promise that in my free time I'm not gloomy at all and I'm busy with lots of hobbies, such as wellness, gardening, entrepreneurship, and time with my amazingly supportive boyfriend and my pets.

Thanks for hearing me out. Sorry for being such a downer. If I can sort this out and actually be somewhat like my former self, I'll call it a miracle!
 
A little win!

For roughly 6 weeks nothing budged, even after I raised my sema dose to 1mg/week. The scale stayed put. Meanwhile I was cutting calories and training hard.

After reading on here about splitting doses, I realized the likely culprit: I was probably taking back those calories during the final 2-3 days of each cycle. So I divided the 1mg into two .5mg shots weekly, or once every five days. Result: another 2 pounds gone. The plateau is over.

Tirz is arriving by mail tomorrow. My reasoning is that sema's appetite suppression can't fully counter my medicated metabolism plus insulin resistance. I'm thinking about asking my doctor to move me to a different antipsychotic - Abilify - since GLP1's ought to be able to burn through fat and appetite on that one.

In case anyone wonders: on vraylar I've experienced central body fat gain, water weight and stiffness. Moving weight by myself has been impossible, whereas on other meds I could.

These 10 pounds have been the toughest I've ever had to lose. So far I've tried 2 medications (vraylar and semi) and may test 2 more (abilify and tirz). Every day I log my calories and I work out like a mad woman. Since beginning this journey I'm down about 6-8 pounds, with 5-9 left to go.

My reminder to myself: this weight loss isn't about God's plan, it is about MY plan!

I hope this helps anyone dealing with medication related weight gain.
 
I've got an IUD insertion on the calendar, which will let me move over to tirzepatide and hopefully shed a bit more weight. Honestly, I'm going all out.

My goal weight is still roughly 7 pounds away.
 
IUD is in, so birth control is out. Abilify is my new medication, and tirzepatide is now part of my routine. My doses were 1 mg sema plus 2.5 mg tirzepatide. Things are looking up, but those final pounds are still hanging on. Water retention from the IUD seems likely, which would explain why the scale hasn't moved further.
 
I'm now only 4.5 pounds from the weight I set as my target. That said, I'm noticing a lot of puffiness — any suggestions for dealing with it? Would B12 injections help? Staying hopeful 🙂
 
Back
Top